Search the Community
Showing results for tags 'Benadryl'.
Yes, my new grey from Birmingham has hookworms. I am following the vets protocol for chronic hookworm because they returned after the initial treatment. That is not my question - but it is relevant because we have a lot of Panacur doses ahead of us in the coming months. My problem involves the Panacur causing extreme itching (a known side effect) in my hound. She was up all night licking and biting herself. I finally gave her a Benadryl at 1 am, and then another this morning at 7 am. Those have seemed to help for a while. Does anyone have experience with this side effect and any advice? I have contacted the rescue and they have contacted the vet to see what they suggest - but in the meantime I thought I would see if anyone else has had the problem and has any suggestions. Thx.
So Macy May has facial swelling and hives for no known reason. She is not agitated, and ate her normal dinner, and is in no distress. I gave her 3 benedryl and am watching her. This happened in July, I woke to her with an extremely swollen muzzle, she looked like Pluto (the Disney character, not the planet). I freaked out, and brought her to evet, even though she was in no distress. They gave her steroids (I had given her benedryl) and sent her home. I don't think the steroids did much because over the next 2 days she continued to be covered in hives all over her body. Her face eventually deflated, but her body became covered and she was obviously very itchy. Given this history, do you think I need to get her in for steroids? I'd actually like to give her some of the steroids that I have on hand (methylprednisone). If this was the first time is happened, I'd be completely panic stricken afraid of anaphylaxis. But she's laying here completely comfortable and snoozing away. She's actually much less swollen than he last time, but like then, we have no idea what caused this. So I'm less worried, but I can see new hives popping up about 15 minutes after I gave the benedryl. Help?